MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0/8.0MM PROTECTION SLEEVE WITH FLATS FOR SUPRAPATELLAR; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0/8.0MM PROTECTION SLEEVE WITH FLATS FOR SUPRAPATELLAR; NAIL,FIXATION,BONE
Model Number 03.010.442
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during orthopedic procedure, the driving cap broke inside the insertion handle for suprapatellar which caused the doctor to have to strike the handle which caused the screw to miss the nail but was able to free hand lock the hole without any further incidents.The aiming arm for supratellar and protection sleeve were also damaged.There were no fragments generated from broken device.The procedure was successfully completed with no surgical delay.Patient status is unknown.This complaint involves six (6) devices.This report is for one (1) 12.0/8.0mm protection sleeve with flats for suprapatellar.This report is 5 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event : event occurred on an unknown date in 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: unknown- nail: trauma (part # unknown, lot # unknown, quantity unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part # 03.010.442 , lot # 6493643.Manufactured by supplier : (b)(4) released to warehouse date 14jan2011.The certificate of compliance (dated december 09, 2010) indicates the lot was manufactured and conformed to specifications, per the relevant synthes drawing.The lot was inspected and conformed to the synthes inspection sheet.There were no complaint-related issues, mrrs, or ncrs associated with this lot.Parts were released to the warehouse on january 14, 2011.The protection sleeve was manufactured to the synthes drawing number 03.010.442, revision ¿b¿, released on july 14, 2010.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: the device was visually inspected, and no damage was on the device itself except for the minor surface wear which will not affect the device functionality.Functional test: no mating issues were noted when the protection sleeve was set as a construct with the returned devices (insertion handle, cannulated connecting screw, and aiming arm).Also, when assembled as a construct with the returned devices, the given device was observed with no deviations in alignment range.However, as not all components (including nail and drill) that goes with the complete construct were returned, the given complaint condition is not able to be replicated.Dimensional inspection: dimensional inspections were performed and is within specifications per relevant drawing.Document specification: the relevant documents were reviewed as part of this investigation: based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: the complaint condition was not confirmed and during the investigation, no product design issues or manufacturing discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that aiming arm for supratellar and protection sleeve with flats for supratellar are bent.

Brand Name
12.0/8.0MM PROTECTION SLEEVE WITH FLATS FOR SUPRAPATELLAR
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8321780
Report Number2939274-2019-56368
Device Sequence Number1691369
Product Code JDS
UDI-Device Identifier10886982068842
UDI-Public(01)10886982068842
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.442
Device Catalogue Number03.010.442
Device Lot Number6493643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 01/13/2019
Supplement Date Received by Manufacturer03/06/2019
03/06/2019
03/13/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/08/2019
03/12/2019
03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR